Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 19, NWS Brownsville, TX

June 22, 2011Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jun 22, 2011, 6:43 PM CDT for Cameron County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2011, 6:43 PM CDT (23:43 UTC)
Expired
Jun 22, 2011, 7:30 PM CDT
In force
47 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 14 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.7 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3828 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WUUS54 KBRO 222343
SVRBRO
TXC061-230030-
/O.NEW.KBRO.SV.W.0019.110622T2343Z-110623T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
643 PM CDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMERON COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 730 PM CDT

* AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING 60 MPH
  WINDS...FROM 7 MILES SOUTH OF LA FERIA TO 18 MILES SOUTH OF
  BROWNSVILLE...MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CARRICITOS BY 645 PM CDT.
  OLMITO BY 650 PM CDT.
  PALM VALLEY BY 655 PM CDT.
  HARLINGEN BY 700 PM CDT.
  HARLINGEN VALLEY AIRPORT BY 710 PM CDT.
  RIO HONDO BY 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY. DO NOT USE ELECTRICAL APPLIANCES OR TELEPHONES.

WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE...
MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE
HOMES...AND SHEDS ARE ALSO AT RISK.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2592 9735 2584 9737 2583 9743 2588 9746
      2588 9752 2601 9765 2605 9786 2612 9786
      2631 9761 2631 9752 2620 9729 2611 9729
      2609 9722 2615 9724 2614 9723 2604 9718
      2600 9721 2600 9717 2595 9715
TIME...MOT...LOC 2343Z 230DEG 27KT 2608 9776 2596 9751
          2568 9741

$$

CASTILLO
2 follow-up statements
008 
WWUS54 KBRO 230009
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
709 PM CDT WED JUN 22 2011

TXC061-230030-
/O.CON.KBRO.SV.W.0019.000000T0000Z-110623T0030Z/
CAMERON-
709 PM CDT WED JUN 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CAMERON COUNTY...

AT 709 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH
OF SAN BENITO TO 10 MILES EAST OF OLMITO TO 16 MILES SOUTHEAST OF
BROWNSVILLE...MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LANTANA BY 710 PM CDT.
  RIO HONDO BY 715 PM CDT.
  MONTE GRANDE BY 720 PM CDT.
 
THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
  60 MPH WIND GUSTS.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE
LIGHTNING IS IN THE AREA.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2592 9735 2584 9737 2583 9743 2588 9746
      2588 9752 2601 9765 2603 9772 2617 9778
      2630 9763 2631 9752 2620 9729 2611 9729
      2609 9727 2609 9722 2615 9724 2604 9718
      2600 9721 2600 9717 2595 9715
TIME...MOT...LOC 0009Z 230DEG 27KT 2621 9759 2609 9734
          2581 9724

$$

CASTILLO
683 
WWUS54 KBRO 230031
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 PM CDT WED JUN 22 2011

TXC061-230040-
/O.EXP.KBRO.SV.W.0019.000000T0000Z-110623T0030Z/
CAMERON-
731 PM CDT WED JUN 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR CAMERON COUNTY HAS EXPIRED...

AT 730 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE LINE OF 
THUNDERSTORMS HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE 
WARNING HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...FREQUENT LIGHTNING...AND 
GUSTY WINDS WERE STILL POSSIBLE FROM THE LINE OF THUNDERSTORMS.

STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER
INFORMATION.


LAT...LON 2592 9735 2584 9737 2583 9743 2588 9746
      2588 9752 2601 9765 2603 9772 2617 9778
      2630 9763 2631 9752 2620 9729 2611 9729
      2609 9727 2609 9722 2615 9724 2604 9718
      2600 9721 2600 9717 2595 9715
TIME...MOT...LOC 0030Z 230DEG 27KT 2631 9746 2619 9721
          2591 9711

$$

CASTILLO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:22 PM CDT, 21 minutes earlier.

Area forecast discussion, Jun 22, 6:22 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
622 PM CDT WED JUN 22 2011

.DISCUSSION...SEE AVIATION SECTION FOR 00Z TAF DISCUSSION.
&&

.AVIATION...LARGE CLUSTER OF THUNDERSTORMS RAPIDLY APPROACHING
THE SOUTHEAST CORNER OF DEEP SOUTH TEXAS RIGHT NOW...AND LIKELY TO
AFFECT THE BRO AND HRL AERODROMES DURING THE VERY EARLY PORTION OF
THE TAF FORECAST. CONDITIONS WILL CALM OVERNIGHT...WITH LEFTOVER
CONVECTION DEBRIS LINGERING OVERHEAD. ANOTHER ROUND OF CONVECTION
EXPECTED...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS OF
THURSDAY.
&&

.PREV DISCUSSION... /ISSUED 144 PM CDT WED JUN 22 2011/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...OUTFLOW BOUNDARY
MOVING DOWN FROM THE NORTH LAST NIGHT ENDED UP CAUSING A BIT OF
RUCKUS THIS MORNING...PROVIDING A FOCUS FOR SHOWERS AND TSTORMS
ACROSS THE NORTH AND WEST SECTIONS OF DEEP SOUTH TEXAS. SOME
STORMS WERE A BIT STRONGER...WITH EMBEDDED SMALL HAIL
POSSIBLE...AND SOME RESULTED IN PERIODS OF MODERATE TO HEAVY
RAINFALL DUE TO SLOWER MOVEMENT AND DEEP MOISTURE...BUT SEVERE WAS
NOT IN THE CARDS AS OF YET...AND HEAVIER RAINS SEEMED SHY OF ANY
SERIOUS LOCAL FLOODING. WILL SEE A CONTINUATION OF ACTIVITY
THROUGH THIS EVENING AS MOISTURE FLOWS UP FROM THE SOUTH AND
REENERGIZES CONVECTION THIS AFTERNOON IN THE LOWER VALLEY.
GUIDANCE SUGGESTS THAT TROPICAL MOISTURE WILL CONTINUE TO TAKE
ADVANTAGE OF THE WEAKNESS IN THE RIDGE ALOFT AND MOVE UP ON
ANTICYCLONIC FLOW AROUND GULF HIGH PRESSURE.

LONG TERM /FRIDAY THROUGH TUESDAY/...THE MID LEVEL RIDGE IS
EXPECTED TO BEGIN TO BUILD BACK OVER THE REGION AS WE MOVE INTO
FRIDAY AND ESPECIALLY INTO THE WEEKEND. THE AREA WILL BEGIN TO DRY
BACK OUT AS A RESULT. FRIDAY WILL BRING SOME LINGERING RAIN
CHANCES...PRIMARILY FOR THE GULF WATERS AND COASTAL COUNTIES.
HOWEVER...ANY ACTIVITY WILL BE RATHER ISOLATED AND LIKELY OCCUR
DURING THE PEAK HEATING OF THE DAY. DRY CONDITIONS SHOULD RETURN
TO THE AREA BY THE WEEKEND AND INTO EARLY NEXT WEEK. THE AREA WILL
SEE A SURFACE HIGH SET UP OVER THE EASTERN GULF OF MEXICO WITH AN
AREA OF LOW PRESSURE OVER THE PLAINS STATES...WHICH WILL KEEP
SOUTHEASTERLY WINDS OVER DEEP SOUTH TEXAS THROUGH AT LEAST EARLY
NEXT WEEK.

TEMPERATURES WILL BEGIN TO WARM BACK ABOVE NORMAL AS THE MID LEVEL
RIDGE BUILDS OVER THE AREA.  HIGH TEMPERATURES ARE EXPECTED TO REACH
BY THE WEEKEND INTO THE MID 90S TOWARD THE COAST TO AROUND OR
SLIGHTLY ABOVE THE CENTURY MARK TOWARD THE UPPER VALLEY. LOW
TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO POSSIBLY ONLY
UPPER 70S EACH NIGHT THROUGH THE EXTENDED PORTION OF THE FORECAST AS
WELL. WITH WARM TEMPERATURES PERSISTING OVER THE AREA...COMBINED
WITH HIGH ENOUGH RELATIVE HUMIDITIES...THE HEAT INDICES WILL
CONTINUE TO AVERAGE FROM 100 TO 110 DEGREES IN THE PEAK OF THE
AFTERNOON EACH DAY THROUGH THE EXTENDED.

A COUPLE OF THE MODELS HINT AT THE POSSIBILITY OF ANOTHER AREA OF
LOW PRESSURE MOVING INTO THE WESTERN GULF OF MEXICO SOMETIME DURING
THE MIDDLE OF NEXT WEEK. THIS COULD BRING ANOTHER SHOT AT RAIN TO
PORTIONS OF DEEP SOUTH TEXAS IF IT PANS OUT. HOWEVER...FOR NOW HAVE
KEPT A DRY FORECAST TO WAIT FOR MORE MODEL RUNS AND TO SEE SOME
RUN TO RUN CONSISTENCY.

MARINE...TONIGHT THROUGH THURSDAY NIGHT...LIGHT SOUTHEAST WINDS
PREVAIL OFFSHORE AT BUOY 020 WITH SEAS STILL RUNNING AROUND SIX
FEET DUE TO SWELLS. WINDS WILL REMAIN MODERATE IN THE SHORT TERM
WHILE SEAS WILL SLOWLY DIMINISH. TROPICAL SHOWER AND THUNDERSTORM
ACTIVITY SHOULD CONTINUE TO SOME EXTENT THROUGH THURSDAY NIGHT
WITH SCATTERED CELLS MOVING UP FROM THE SOUTH AT A MODERATE CLIP
OF 10 TO 20 MPH. GUSTY WINDS AND HIGHER SEAS WILL EXIST NEAR ANY
STORMS. BRIEF PERIODS OF HEAVY RAINFALL MAY ALSO OCCUR IN STRONGER
STORMS.

FRIDAY THROUGH TUESDAY...A RIDGE OF HIGH PRESSURE WILL BEGIN TO
BUILD BACK OVER THE LOWER TEXAS COASTAL WATERS FOR FRIDAY AND MOVING
INTO THE WEEKEND.  WHILE THERE WILL CONTINUE TO BE SOME SMALL
CHANCES OF LINGERING SHOWERS ON FRIDAY...THIS HIGH PRESSURE WILL
ALLOW FOR DRY CONDITIONS TO RETURN FOR THE WEEKEND AND INTO EARLY
NEXT WEEK. WINDS AND SEAS ARE EXPECTED TO BE LOW TO MODERATE THROUGH
THIS TIME PERIOD AS THE PRESSURE GRADIENT WILL CONTINUE TO WEAKEN
SOMEWHAT OVER THE AREA THE NEXT FEW DAYS. WINDS EACH DAY SHOULD
AVERAGE AROUND 10 TO 15 KNOTS...WITH A FEW PERIODS OF POSSIBLE SCEC
CONDITIONS THROUGH THE MIDDLE OF NEXT WEEK. SEAS WILL GENERALLY
REMAIN IN THE MODERATE RANGE WITH AN AVERAGE OF 4 TO 6 FEET EXPECTED
FOR THE WEEKEND AND INTO EARLY NEXT WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  90  77  91 /  60  20  20  20
BROWNSVILLE          77  92  76  93 /  60  20  20  20
HARLINGEN            76  92  75  94 /  60  20  20  20
MCALLEN              78  95  77  97 /  40  20  20  20
RIO GRANDE CITY      77  97  76 100 /  20  20  10  10
SOUTH PADRE ISLAND   80  87  79  89 /  60  30  20  20
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

AVIATION...TOMASELLI-66
Hazardous weather outlook, Jun 22, 5:32 AM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
532 AM CDT WED JUN 22 2011

TXZ248>257-231100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
532 AM CDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE
AREA. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE LOCALLY
HEAVY RAINFALL AND GUSTY WINDS. SEVERE THUNDERSTORMS ARE NOT
EXPECTED.

THERE IS A HIGH RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA.

ELEVATED HEAT INDICES BETWEEN 105 AND 110 DEGREES WILL BE POSSIBLE
THIS AFTERNOON. HOWEVER...THE DEVELOPMENT OF RAINFALL IN THE AREA
WILL ALLOW TEMPERATURES AND HEAT INDICES TO COOL TEMPORARILY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS
THE AREA. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE LOCALLY
HEAVY RAINFALL AND GUSTY WINDS. SEVERE THUNDERSTORMS ARE NOT
EXPECTED.

AN ELEVATED RISK FOR RIP CURRENTS WILL BE POSSIBLE THROUGH THE END
OF THE WEEK INTO THE WEEKEND AT THE LOCAL BEACHES.

ELEVATED HEAT INDICES BETWEEN 105 AND 110 DEGREES WILL BE
POSSIBLE BEGINNING FRIDAY AND LINGERING THROUGH THE WEEKEND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-231100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
532 AM CDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE
LOWER TEXAS COASTAL WATERS. A FEW STORMS MAY BECOME STRONG ENOUGH
TO PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS
THE LOWER TEXAS COASTAL WATERS. A FEW STORMS MAY BECOME STRONG
ENOUGH TO PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 22, 1:29 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
129 PM CDT WED JUN 22 2011

TXZ250-251-253>257-222030-
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
129 PM CDT WED JUN 22 2011

...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON ACROSS EASTERN SECTIONS
OF DEEP SOUTH TEXAS...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NORTHWARD
OVER THE EASTERN HALF OF DEEP SOUTH TEXAS. DEEP MOISTURE AND
SUFFICIENT TURNING OF THE WINDS IN THE LOWER LEVELS OF THE
ATMOSPHERE MAY LEAD TO THE DEVELOPMENT OF FUNNEL CLOUDS WITH SOME
OF THIS ACTIVITY.

ANY FUNNEL CLOUDS WHICH  DEVELOP WILL NOT LAST VERY LONG AND
ARE NOT EXPECTED TO REACH THE GROUND. IF A FUNNEL CLOUD IS
SPOTTED...SEEK SAFETY IN A SECURE BUILDING AWAY FROM WINDOWS.

STAY TUNED FOR FURTHER STATEMENTS FROM YOUR NATIONAL WEATHER
SERVICE OFFICE IN BROWNSVILLE.

54
Local storm report, Jun 22, 2:17 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
217 PM CDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     TSTM WND GST     HARLINGEN               26.20N  97.69W
06/22/2011  M66 MPH          CAMERON            TX   ASOS

            ASOS PLATFORM AT VALLEY INTERNATIONAL AIRPORT IN
            HARLINGEN MEASURED 66 MPH WIND GUST. CONFIRMED BY
            AIRPORT TOWER PERSONNEL.

&&

EVENT NUMBER BRO1100024

TOMASELLI
Special weather statement, Jun 22, 2:31 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
231 PM CDT WED JUN 22 2011

TXZ251-253>257-222145-
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
231 PM CDT WED JUN 22 2011

...HEAVY THUNDERSTORMS AFFECTING DEEP SOUTH TEXAS...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING
A LARGE CLUSTER OF HEAVY THUNDERSTORMS IN CAMERON...WILLACY...
KENEDY...AND HIDALGO COUNTY. MOVEMENT OF THESE THUNDERSTORMS IS
ERRATIC AND NEARLY STATIONARY AT THIS TIME.

RESIDENTS WITHIN CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY
CAN EXPECT HEAVY RAINFALL AS THESE THUNDERSTORMS LINGER OVERHEAD
AND NEARBY. THIS HEAVY RAINFALL WILL CAUSE MINOR FLOODING IN LOW-
LYING AND FLOOD-PRONE AREAS...AND PONDING OF WATER ON EXPRESSWAY
77 AND 83. MOTORISTS ARE URGED TO REDUCE SPEED AND DRIVE WITH
EXTRA CAUTION ON WET ROADS THROUGH THE NEXT SEVERAL HOURS.

RESIDENTS ARE ADVISED TO MONITOR THIS DEVELOPING SITUATION...AS
FLOOD ADVISORIES OR FLASH FLOOD WARNINGS ARE POSSIBLE THROUGH THE
AFTERNOON HOURS.

TOMASELLI
Local storm report, Jun 22, 3:14 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
314 PM CDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     HEAVY RAIN       RAYMONDVILLE            26.48N  97.78W
06/22/2011  E3.00 INCH       WILLACY            TX   EMERGENCY MNGR

            WILLACY COUNTY EMERGENCY MANAGER REPORTS ALL OF
            DOWNTOWN RAYMONDVILLE SHUT DOWN DUE TO 3 TO 4 INCHES OF
            STANDING WATER ON ROADS.

&&

EVENT NUMBER BRO1100025

TOMASELLI
Special weather statement, Jun 22, 3:41 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 PM CDT WED JUN 22 2011

TXZ254>257-222130-
INLAND CAMERON-INLAND WILLACY-COASTAL WILLACY-COASTAL CAMERON-
341 PM CDT WED JUN 22 2011

...STRONG THUNDERSTORMS AND TORRENTIAL RAINS WILL AFFECT MUCH OF
CAMERON COUNTY AND EASTERN WILLACY COUNTY...

A LINE OF THUNDERSTORMS...MOVING EAST AT 10 MPH...WILL AFFECT SAN
BENITO...HARLINGEN VALLEY AIRPORT...HARLINGEN AND OLMITO...UNTIL 430
PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH
DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. RAINFALL RATES OF 1 TO 2
INCHES PER HOUR WILL OCCUR. ISOLATED RAINFALL AMOUNTS OF 2 TO 3
INCHES WILL BE POSSIBLE FOR A FEW LOCATIONS. MOTORISTS CAN EXPECT
PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

&&

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION!

67
Special weather statement, Jun 22, 6:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
626 PM CDT WED JUN 22 2011

TXZ251-253>257-230100-
HIDALGO-INLAND CAMERON-INLAND WILLACY-COASTAL WILLACY-COASTAL
CAMERON-KENEDY-
626 PM CDT WED JUN 22 2011

...TORRENTIAL RAINS WILL AFFECT SOUTHEAST PORTIONS OF DEEP SOUTH
TEXAS...

SHOWERS...AND A FEW THUNDERSTORMS...MOVING NORTHEAST AT 30 MPH...WILL
AFFECT MERCEDES...LA FERIA...OLMITO AND WESLACO...UNTIL 800 PM CDT.
GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND
LIGHTNING IS EXPECTED! IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY
FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL
APPLIANCES. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS
WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION!

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:44 PM CDTSmall Craft AdvisoryBRO7 hr
Jun 22, 2:23 PM CDTSevere Thunderstorm WarningBROCameron, Willacy37 min
Jun 22, 2:46 PM CDTAreal Flood AdvisoryBROCameron, Kenedy, Willacy59 min
Jun 22, 2:49 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo56 min
Jun 22, 2:55 PM CDTSevere Thunderstorm WarningBROCameron50 min
Jun 22, 3:41 PM CDTAreal Flood AdvisoryBROCameron, Kenedy, Willacy64 min
Jun 22, 3:44 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo61 min
Jun 22, 3:59 PM CDTSpecial Marine WarningBRO61 min
Jun 22, 4:20 PM CDTSpecial Marine WarningBRO22 min
Jun 22, 4:54 PM CDTSpecial Marine WarningBRO66 min
Jun 22, 5:46 PM CDTSpecial Marine WarningBRO59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.